MAUDE Adverse Event Report: C.R. BARD, INC. (COVINGTON) -1018233 BARD® LUBRICATH® FOLEY CATHETER

C.R. BARD, INC. (COVINGTON) -1018233 BARD® LUBRICATH® FOLEY CATHETER
Catalog Number 365714
Medical Device Problem Code Difficult to Remove (1528)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/15/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the 10cc fluid could not be drained from the foley balloon.Per additional information received on 02apr2024, it was reported that there was no resistance while inflating the balloon and the user was unable to remove the sterile water after instilling into the balloon with the provided syringe or any other syringe.It was initially discovered during the balloon check prior to use on patient, no contact was made with the foley on the patient.On a couple occasions, multiple kits failed, they only kept one foley from that lot.
 
Additional Manufacturer Narrative
The reported event was inconclusive as no sample was returned for evaluation.It was unknown whether the device had met relevant specifications.It was unknown whether the product had caused the reported failure.The potential root cause for this failure mode could be thin rubberize wall that causing collapse/pinch inflation lumen under the balloon or along the shaft¿ and might be contributed by user related, example: over aspirated, incorrect syringe/collapse lumen/sac close eye/valve damage.A review of the device history record did not show any problems or condition that would have contributed to the reported issue.Therefore no additional action required at this time.A review of the device labeling is adequate to prevent the reported event."do not use ointments or lubricants having a petrolatum base.They will damage latex and may burst balloon.Caution: this product contains natural rubber latex which may cause allergic reactions.Sterile unless package is opened or damaged.Do not use if package is opened or damaged.Warning: on catheter, do not use ointments or lubricants having a petrolatum base.They will damage latex and may cause balloon burst.Balloon burst can lead to premature deflation.A review of the device labeling is adequate to prevent the reported event.Visually inspect the product for any imperfections or surface deterioration prior to use."visually inspect the product for any imperfections or surface deterioration prior to use.Recommended inflation capacities: 3cc balloon: use 5cc sterile water, 5cc balloon: use 10cc sterile water, 15cc balloon: use 20cc sterile water, 20cc balloon: use 25cc sterile water, 30cc balloon: use 35cc sterile water, 40cc balloon: use 45cc sterile water, 75cc balloon: use 50cc sterile water, do not exceeded recommended capacities." to deflate catheter balloon: gently insert a syringe in the catheter valve.Never use more force than is required to make the syringe "stick" in the valve.If you notice slow or no deflation, re-seat the syringe gently.Use only gentle aspiration to encourage deflation if needed.Vigorous aspiration may collapse the inflation lumen, preventing balloon deflation.If permitted by hospital protocol, the valve arm may be severed.If this fails, contact and adequately trained professional for assistance, as directed by hospital protocol." h11: section a through f - the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.H3 other text : the device was not returned.

Brand Name
BARD® LUBRICATH® FOLEY CATHETER
Common Device Name
FOLEY CATHETER
Manufacturer (Section D)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington 30014
Manufacturer (Section G)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington 30014
Manufacturer Contact
xeeroy rada
8195 industrial blvd
covington 30014
7707846100
MDR Report Key19051091
Report Number1018233-2024-01898
Device Sequence Number12902940
Product Code EZC
UDI-Device Identifier00801741077739
UDI-Public(01)00801741077739
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K910846
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 03/18/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/31/2025
Device Catalogue Number365714
Device Lot NumberNGHX2373
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/15/2024
Initial Report FDA Received Date04/05/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown